Hail, Pawnee
- When
- April 13, 1:36 PM CST
- Where
- Pawnee County, Jennings
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.180, -96.570
Severe thunderstorms developed over eastern Oklahoma during the early afternoon hours of the 13th as a cold front moved into the area. The strongest storms produced large hail up to quarter size and damaging wind gusts as they moved east across the area through the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Severe thunderstorms developed over eastern Oklahoma during the early afternoon hours of the 13th as a cold front moved into the area. The strongest storms produced large hail up to quarter size and damaging wind gusts as they moved east across the area through the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 13, 11:26 AM CST, 2 hours 10 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
1226 PM CDT Fri Apr 13 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Areas of MVFR cigs along with widely scattered showers/thunderstorms
ongoing early this afternoon. Expect additional scattered thunderstorm
development along the dry line as it approaches the eastern OK
sites toward 20-21Z, with activity tracking into northwest AR by
late afternoon/early evening. Coverage remains quite uncertain so have
maintained VCTS wording. Activity should clear the region after 03Z.
&&
.PREV DISCUSSION... /Issued 1101 AM CDT Fri Apr 13 2018/
..UPDATE...
DISCUSSION...
Dry line as situated across western OK late this morning, with
scattered warm sector elevated convection across the forecast
area. Forecast eastward progression of the dry line continues to
be quiet slow, with the 12Z NAM/recent HRRR bringing the boundary
to near or just west of the U.S. 75 corridor around 21Z. Several
CAM solutions suggest intial isolated/scattered development is
possible around 19-20Z along the dry line with the activity
eventually exiting the region by mid-evening...with severe weather
possible during this timeframe.
Will keep Red Flag Warning as is for now and address the Wind
Advisory in another 1-2 hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 50 29 53 / 10 0 0 0
FSM 45 55 34 53 / 50 10 0 0
MLC 43 54 32 56 / 20 0 0 0
BVO 38 49 27 52 / 10 10 0 0
FYV 40 50 28 47 / 50 10 0 0
BYV 41 51 29 46 / 50 10 0 0
MKO 41 51 30 53 / 20 0 0 0
MIO 38 48 27 47 / 20 10 0 0
F10 40 53 30 54 / 10 0 0 0
HHW 45 56 34 57 / 20 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 1 PM CDT this afternoon for OKZ054>071-073.
Red Flag Warning until 10 PM CDT this evening for OKZ054-059-064-
065.
AR...Wind Advisory until 1 PM CDT this afternoon for ARZ001-002-010-
011.
&&
AVIATION.....18Hazardous Weather Outlook National Weather Service Tulsa OK 105 PM CDT Fri Apr 13 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 105 PM CDT Fri Apr 13 2018 ...SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING / CRITICAL FIRE WEATHER CONDITIONS W OF US 75 THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...After 2 pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated to near Significant. AREA...Along and northwest of a Hugo to Muskogee to Jay line. ONSET...This afternoon. Area at greatest risk...west of highway 75 in northeast Oklahoma. DISCUSSION... An unstable and weakly capped atmosphere existed across eastern Oklahoma and northwest Arkansas early this afternoon. Strong to severe thunderstorm development is expected during the afternoon ahead of an approaching dry line, with storms eventually moving into western Arkansas by late afternoon or early evening. The strongest storms will be capable of producing hail to the size of baseballs, damaging winds to around 70 mph, and isolated tornadoes. The severe threat will shift east of the region by 10-11 PM. Critical fire weather conditions are expected to develop behind a dryline as it surges into our area this afternoon. By late afternoon, the dryline is expected to stretch along or near highway 75. To the west of the dryline, very warm, dry and windy conditions will lead to very aggressive fire behavior. South to southwest winds will gust to near 40 mph through the afternoon. A gradual drop in intensity is expected by early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...High Wind Potential. MONDAY...No Hazards. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Strong and gusty northwest winds are expected this weekend behind a cold front and strong upper level storm system. Freezing temperatures are expected across parts of northeast Oklahoma and northwest Arkansas both Sunday and Monday mornings. Strong south winds and warmer temps return early next week, as will an increase in the fire weather danger. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
209 PM CDT FRI APR 13 2018
OKZ054-059-064-132000-
Osage OK-Pawnee OK-Creek OK-
209 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 300 PM CDT...
At 209 PM CDT, a strong thunderstorm was located 6 miles east of
Glencoe, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Pawnee... Hominy...
Cleveland... Mannford...
Drumright... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Skedee...
Walnut Creek State Park... Silver City...
A tornado watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3664 9660 3630 9610 3594 9662 3616 9662
3616 9682 3624 9682 3625 9684 3625 9692
3626 9692
TIME...MOT...LOC 1909Z 213DEG 43KT 3624 9682
69Special Weather Statement National Weather Service Tulsa OK 218 PM CDT FRI APR 13 2018 OKZ063-068-069-131945- Adair OK-Cherokee OK-Delaware OK- 218 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DELAWARE...ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 245 PM CDT... At 218 PM CDT, a strong thunderstorm was located 3 miles south of Eldon, moving northeast at 65 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Stilwell... Westville... West Siloam Springs... Colcord... Watts... Eldon... Adair State Park... Proctor... Christie... Maryetta... Baron... Bunch... Ballard... Natural Falls State Park... A tornado watch remains in effect until 1000 PM CDT for northeastern and east central Oklahoma. LAT...LON 3638 9461 3582 9451 3565 9482 3586 9497 TIME...MOT...LOC 1918Z 215DEG 55KT 3588 9482 69
The Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the first event began at 19:37 UTC.
4 hail, 4 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down power lines.
Strong thunderstorm wind snapped power poles.
The Oklahoma Mesonet station near Antlers measured 59 mph thunderstorm wind gusts.
Strong thunderstorm wind snapped numerous large tree limbs and damaged the roof of a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 747381, 751039, 751040, 751041, 751042, 751043, 751044, 751045.